Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

April 14, 2017Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 14, 2017, 3:13 AM CDT for Pawnee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2017, 3:13 AM CDT (08:13 UTC)
Expired
Apr 14, 2017, 3:45 AM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

031 
WWUS84 KTSA 140813
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
313 AM CDT FRI APR 14 2017
 
OKZ054-059-140845-
Osage OK-Pawnee OK-
313 AM CDT FRI APR 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 345 AM CDT...

At 313 AM CDT, a strong thunderstorm was located 6 miles northwest of
Pawnee, moving northeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...                        

LAT...LON 3633 9682 3640 9695 3669 9683 3653 9655
TIME...MOT...LOC 0813Z 213DEG 17KT 3642 9686 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 14, 2:45 AM CDT, 28 minutes earlier.

Area forecast discussion, Apr 14, 2:45 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
245 AM CDT Fri Apr 14 2017

.DISCUSSION...
An active weather pattern will persist across eastern Oklahoma and
western Arkansas into at least next weekend.

Showers and isolated thunderstorms ongoing early this morning
across parts of northeast Oklahoma will continue to move toward
the north and northeast, exiting the area by mid morning. A dry
day and night will follow, with the upper low in the Central
Plains pulling away from the region. Temperatures will continue to
be above normal, with gusty southerly winds developing by the
afternoon.

Much of Saturday will be similar to today (dry, warm, and breezy)
but shower and thunderstorm chances will increase late afternoon
and evening across areas along and north of Interstate 40 as a
front approaches and stalls across the area. Locally heavy rain
will be possible Saturday night and into Sunday across parts of
northeast Oklahoma. The front will remain a focus of shower and
thunderstorm development into Monday, with diminishing chances
Monday night and into Tuesday as the front finally begins to lift
northward.

While low shower and thunderstorm chances will exist through much
of next week, the next significant chance of rainfall will come
late in the week and into next weekend, as an upper low moves
through the Southern and Central Plains. Specific details remain
uncertain due to medium range model differences and poor run-to-
run continuity. Overall, this forecast is close to blended
guidance values for POPs and temperatures due to this
uncertainty.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  62  82  62 /  30   0  10  60
FSM   83  60  83  64 /  10   0  10  10
MLC   81  62  81  64 /  10   0   0  20
BVO   80  61  81  60 /  30   0  10  70
FYV   79  59  79  61 /  10   0  10  20
BYV   79  60  79  61 /  10   0  10  20
MKO   81  61  81  62 /  10   0  10  40
MIO   80  61  81  61 /  30   0  10  60
F10   81  61  81  62 /  10   0  10  50
HHW   80  60  79  62 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....22
Hazardous weather outlook, Apr 13, 4:41 PM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
441 PM CDT Thu Apr 13 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
441 PM CDT Thu Apr 13 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
 	AREA...Northeast Oklahoma.
 	ONSET...Ongoing...Second round possible later this evening.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
 	ONSET...Ongoing...Second round possible later this evening and
	overnight.

HEAVY RAIN. RISK...Limited.
 	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing...Continuing this evening and overnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly northeast Oklahoma.
	ONSET...Tonight.

DISCUSSION...
Isolated to scattered thunderstorms currently ongoing across
portions of north-central and northeast Oklahoma this afternoon.
This activity is expected to remain below severe limits but could
still produce strong winds, small hail, and frequent
lightning...in addition to brief, heavy downpours. A second round
of showers and thunderstorms will move into the region this
evening and will move eastward through the night. Locally heavy
rainfall could lead to a some isolated flooding concerns tonight
as this system moves through. Greatest potential for heavy rain
looks to remain along and north of Interstate 44.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY through WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The next chance for showers and thunderstorms arrives by
Saturday night in conjunction with a weak upper system and
associated front near the region.  Shower and thunderstorm
chances will continue Sunday and into Monday as the front sags
into the area and remains in the vicinity during that time period.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Apr 14, 3:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
313 AM CDT FRI APR 14 2017

OKZ054-059-140845-
Osage OK-Pawnee OK-
313 AM CDT FRI APR 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 345 AM CDT...

At 313 AM CDT, a strong thunderstorm was located 6 miles northwest of
Pawnee, moving northeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...

LAT...LON 3633 9682 3640 9695 3669 9683 3653 9655
TIME...MOT...LOC 0813Z 213DEG 17KT 3642 9686

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.